Hail, Tipton
- When
- June 3, 6:34 AM EST to 6:37 AM EST
- Where
- Tipton County, 1 mi W of Tipton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -86.067
Golfball size hail was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Golfball size hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 3, 3:08 AM EST, 3 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 308 AM EST MON JUN 3 2002 PRIMARY FCST PROBLEM CONTS TO BE THE CHC OF SHRA/TSRA TDA/TNGT WITH A SECONDARY ISSUE OF MAX TEMPS TDA. RADAR MOSAIC SHOWS PCPN ACRS SRN WI AND LK MI...WELL N OF CNTRL INDIANA FCST AREA. LRG MCS OVR SE MN AND WRN WI. SFC ANALYSIS SHOWS WRM FNT JUST N OF KHUF-KBMG-KLEX LN AT 07Z. 00Z MODELS AGN IN DECENT AGREEMENT FOR FA...AND WL USE A BLEND OF THE ETA/NGM/AVN THIS FCST. AGREEMENT ON LIFTING WRM FNT N INTO THE EXTREME N PART OF FA BY LT AFTN. BEST MOISTURE CONV RMNS ALG AND N OF THIS FNT AS IS DEEPEST MOISTURE AND BEST LIFT. WL KEEP GUD CHC POPS NRN FA AND ONLY SLGT CHC SW. AMS VRY WKLY CAPPED THIS AFTN DESPITE WRM SURGE. NOSE OF THETA-E RDG AND 850 MB JET ALG WITH DIVERGENT 850-300 MB FLOW OVR IL SUGGESTS MCS MAY DVLP THERE TNGT AND MOV SLOLY E INTO INDIANA. THIS SHUD MNLY AFFECT THE NRN FA AND WL KEEP CHC POPS THERE TNGT...WITH SLGT CHC EVE POPS SW. BYND TNGT...WL FCST CHC POPS TIL CDFNT FINALLY PASSES ON WED. IN GENL... AVN/NGM/ETA MOS POPS IN AGREEMENT AND SEE NO REASON TO STRAY FAR FM THOSE NUMBERS. TEMPS IN THE NE PART OF THE FA WL BE HELD DOWN TIL WRM FNT MOVS N LT THIS AFTN...AND THIS AREA SHUD ALSO HAVE THE MOST CLDNS. WL KEEP KMIE AREA IN THE L80S TDA...WHILE WRM AIR ALL DAY WL BOOST THE SW PART OF THE FA INTO THE U80S. MOST OF THE FA WL END UP IN THE M80S...WHICH ALL AGREES BEST WITH THE AVN MOS TEMPS. BYND TDA...A BLEND OF THE MOS TEMPS APPRS IN LINE. .IND...NONE. ZIMMERMAN
INZ021-028>031-035>049-051>057-060>065-067>072-031300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 AM EST MON JUN 3 2002 THUNDERSTORMS ARE POSSIBLE OVER ALL OF CENTRAL INDIANA TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A LINE FROM TERRE HAUTE TO BEDFORD. A WARM FRONT WILL MOVE FROM THE SOUTH PART OF CENTRAL THIS MORNING INTO THE NORTH PART OF THE AREA THIS AFTERNOON. ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE ALONG AND AHEAD OF THIS WARM FRONT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE IN ANY SEVERE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. ZIMMERMAN
The Indianapolis radar (KIND), 67 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301892.